Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 152, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 5, 2012, 3:43 PM CDT for Iberville Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 5, 2012, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2229 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS54 KLIX 052043
SVRLIX
LAC047-052130-
/O.NEW.KLIX.SV.W.0152.120805T2043Z-120805T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
* UNTIL 430 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PLAQUEMINE...AND MOVING
SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CASTLE AND BAYOU SORREL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3033 9159 3032 9114 3019 9111 3005 9126
3005 9127 3005 9137 3009 9138 3010 9141
3021 9150 3023 9148 3024 9152
TIME...MOT...LOC 2043Z 062DEG 15KT 3027 9118
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 5, 3:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CDT SUN AUG 5 2012
.SHORT TERM...
FAIRLY FLAT MID LEVEL RIDGE FROM NM TO W TN FORECAST TO RETROGRADE
WESTWARD DURING THE NEXT DAY OR SO AS BROAD MID LEVEL TROUGH DEVELOPS
FROM THE OH VALLEY TO THE NE GULF. IN ADDITION...A WEAK MID LEVEL
TROUGH CURRENTLY OVER THE NE GULF WILL DRIFT WEST AND MERGE WITH
DEEPENING MID LEVEL TROUGH FROM THE NORTHWEST. THESE FEATURES
SHOULD ENHANCE RAIN CHANCES OVER THE NEXT DAY OR TWO. WHILE
THUNDERSTORMS COVERAGE SHOULD PEAK DURING AFTERNOON HEATING...SOME
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
OVERNIGHT HOURS ESPECIALLY OVER COASTAL AREAS. SOUNDINGS THIS
MORNING SHOWED PRECIPITABLE WATER APPROACHING 2.25 INCHES AND EXPECT
LITTLE CHANGE TO DEEP MOISTURE PROFILE THROUGH TUE MORNING...SO LOCALIZED
HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.
TOWARD MID WEEK...MID LEVEL TROUGH AXIS BECOMES ORIENTED EAST OF
THE REGION WHICH ALLOWS NORTHWEST FLOW TO SPREAD OVER MOST OF THE AREA
WITH SLIGHTLY LESS MOISTURE...AND WILL LOWER POPS SLIGHTLY. MAX
TEMPS MAY BE SLIGHTLY BELOW NORMAL ON MONDAY DEPENDING ON ONSET OF
THUNDERSTORM DEVELOPMENT...BUT IN GENERAL NEAR NORMAL THROUGH MID WEEK.
.LONG TERM...
MID WEEK INTO SATURDAY...UPPER LEVEL PATTERN SHOULD BE DOMINATED
BY LARGE UPPER HIGH CENTERED OVER UT AND AZ WITH BROAD TROUGH FROM
THE EASTERN GREAT LAKES TO NORTH CENTRAL AND NE GULF. FORECAST
AREA OF SE LA AND SW AND COASTAL MS SHOULD BE DISPLACED FAR ENOUGH
SOUTHEAST OF THE LARGE UPPER HIGH FOR SCATTERED THUNDERSTORM
ACTIVITY EACH DAY. RAIN CHANCES WILL BE SLIGHTLY HIGHER OVER THE
EASTERN AREAS OF THE REGION IN CLOSER PROXIMITY TO THE TROUGH WITH
DEEPER MOISTURE. TEMPERATURES WILL BE NEAR NORMAL.
.MARINE...
PRESSURE PATTERN WILL REMAIN FAIRLY WEAK THROUGH THE PERIOD. LIGHT
AND VARIABLE WINDS WILL LIKELY BECOME MORE SOUTHWEST AND INCREASE
SLIGHTLY TOWARD MID AND END OF THE WEEK AS WEAK SURFACE BOUNDARY
APPROACHES FROM THE NORTH. SEAS MAY INCREASE TO 4 FEET IN THE
OUTER WATERS DUE TO POSSIBLE SWELLS TOWARD THE END OF THE FORECAST
PERIOD... AS ERNESTO TRACK WEST NORTHWEST ACROSS THE EXTREME
SOUTHWEST GULF PER NHC LATEST FORECAST. 21
.AVIATION...
AS HAS BEEN THE CASE WITH THE PAST FEW DAYS...THE MAIN
CONCERN IS CONVECTION. SCT TO NUM SHRA/TSRA HAVE DEVELOPED ACROSS
THE REGION AND WILL LIKELY IMPACT MOST AREAS. OUTSIDE OF THAT REALLY
NOT MUCH TO TALK ABOUT. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING TROPICS AND CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 94 72 93 / 20 60 20 30
BTR 74 94 75 94 / 20 50 30 30
ASD 75 93 75 93 / 30 70 30 40
MSY 76 92 77 93 / 30 60 30 40
GPT 75 92 75 92 / 30 70 30 50
PQL 73 92 74 91 / 30 70 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 5, 11:07 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CDT SUN AUG 5 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-061615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1107 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THOSE COULD BE COME STRONG WITH THE MAIN THREATS BEING BRIEF HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED EACH DAY THROUGH FRIDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED... BUT A FEW THUNDERSTORMS COULD BE STRONG AND PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 5, 2:37 PM CDT, 1 hour 6 minutes before
MSZ069-052015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 237 PM CDT SUN AUG 5 2012 ...STRONG THUNDERSTORM MOVING WEST AFFECTING AMITE COUNTY... AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LIBERTY...OR ABOUT 7 MILES NORTH OF GILLSBERG...MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 5, 2:38 PM CDT, 1 hour 5 minutes before
LAZ040-052030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT SUN AUG 5 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING ST. TAMMANY PARISH... AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SLIDELL...OR ABOUT 2 MILES EAST OF SLIDELL...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SLIDELL... SLIDELL AIRPORT...EDEN ISLE AND LACOMBE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. CAB
Special weather statement, Aug 5, 3:24 PM CDT, 19 minutes before
LAZ046>049-052115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 PM CDT SUN AUG 5 2012 ...STRONG THUNDERSTORM MOVING WEST AFFECTING ASCENSION PARISH...WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OAK HILLS PLACE...OR ABOUT 2 MILES SOUTHWEST OF OAK HILLS PLACE...MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GARDERE... CARVILLE...BRUSLY...PLAQUEMINE...ADDIS AND BAYOU SORREL THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:48 PM CDT | Special Marine Warning | LIX | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.